Clozapine-Induced Obsessive-Compulsive Symptoms and Augmentation with Clonazepam: Risks and Rationales Klozapine Bağlı Gelişen Obsesif-Kompulsif Semptomlar ve Klonazepam ile Güçlendirme Tedavisi: Riskler ve Gerekçeler


Ünler M., Tamdemİr S. E., Ertek İ. E., ARIKAN Z.

Turk Psikiyatri Dergisi, vol.34, no.1, pp.60-64, 2023 (SSCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 34 Issue: 1
  • Publication Date: 2023
  • Doi Number: 10.5080/u27025
  • Journal Name: Turk Psikiyatri Dergisi
  • Journal Indexes: Social Sciences Citation Index (SSCI), Scopus, Central & Eastern European Academic Source (CEEAS), EMBASE, MEDLINE, Psycinfo
  • Page Numbers: pp.60-64
  • Keywords: Atypical antipsychotics, clonazepam, clozapine, obsessivecompulsive symptoms
  • Lokman Hekim University Affiliated: Yes

Abstract

Obsessive-compulsive symptoms induced by clozapine negatively affect treatment compliance. In some studies, clonazepam was shown to be beneficial in obsessive-compulsive disorder. However, in literature there are case reports of life-threatening complications associated with the combined use of clozapine and benzodiazepines. In this article, the efficacy and safety of the clonazepam augmentation were discussed in two patients who had obsessive-compulsive symptoms induced by clozapine. No life-threatening complications were detected during the follow-up period of more than two years, and the patients benefited dramatically from the addition of clonazepam. In treatment-resistant patients, clonazepam can be used with close monitoring for obsessivecompulsive symptoms associated with atypical antipsychotics.